Jump to content
SCLERO.ORG
Sclero Forums

It Feels Like I Am Swallowing Raw Oats


Recommended Posts

I started on methotrexate injections two weeks ago and five days after the first injections I came down with a really sore throat.

The glands in my neck are huge and I was aching, like the flu but all that came of it was a sore throat, but really sore.

 

I feels like I have swallowed raw oats and hurts all the way down into my stomach, I can't eat anything but fruit and yogurt.

 

i didn't have my second dose of methotrexate because I didn't want to weaken myself further,

 

On friday I put myself on antibiotics and within hours I was feeling better, now there is just a slight porridge sensation.

 

I am due for another dose of mthx tomorrow but I am a bit worried.

 

Best wishes

Link to post
Share on other sites

Hi Heddy,

 

I'm sorry to hear you have a severe sore throat.

 

As it happens, people on methotrexate are supposed to contact their doctor right away if they have any signs of infection (such as sore throat). Methotrexate can interact with antibiotics. Also it is most beneficial to have a throat culture before taking any type of antibiotic, since even a single dose can cause a false negative for a strep test.

 

Of course, you certainly can't take back what has already occurred. But it's not too late to call your doctor and sort things out. Usually methotrexate is very well-tolerated, but it does require working closely with your doctor on it.

 

For more information, see Methotrexate at Drugs.com. I hope you get back up to snuff fairly soon.

Link to post
Share on other sites

Heddy,

I'm sorry that you develop such a bad sore throat a few days after your MTX injection. I agree with Shelley - if it happens again or if you develop other unexplained symptoms, please call you doctor immediately and before taking additional medications. Are you taking daily folic acid? My rheumatologist prescribed 1 mg/day of folic acid while taking MTX. It counters some of the side effects.

 

I would suggest that call your rheumatologist on Monday and let him know what happened. MTX is commonly prescribed med by rheumatologists, so if this problem was due to the MTX, he's probably seen it before and can help you make the decision as to whether to continue with it or not. It is good to identify any side effects early so if you need to switch to another med, you can. It usually takes these immunosuppressants two or more months to kick in, so you do need to get started on one that you can tolerate.

 

Prior to starting on MTX I had a really hard time swallowing and some foods were very painful as you described. I had a few months there were soft, moist foods were about all I could handle. Once I started on the MTX, that problem went away within 2 months.

 

Please call your rheumatologist on Monday and let us know what you find out.

 

Big Hugs,

Link to post
Share on other sites

Thankyou Shelley and Janey,

I know, all those things went through my head but I just hesitate to call the rheumatologist, her receptionist gets cranky plus I probaly dont like to admit to myself how serious things can be.

I am on folic acid and I shall call the doctor ASAP

TA

Link to post
Share on other sites
  • Joelf locked this topic
  • Joelf unlocked this topic

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...